MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER
Model Number 9-PDAP-05-06-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
(b)(6) baby with a patent ductus arteriosus (dimensions not provided) underwent transcatheter pda closure using the amplatzer piccolo occluder.The amplatzer piccolo occluder was delivered and released without difficulty.There was no post-procedure imaging assessment of the device position until a few weeks later when it was determined that the device embolized into the left pulmonary artery.The infant was asymptomatic and taken to the catheterization laboratory where the embolized device was retrieved using a transcatheter snare without difficulty.The pda was smaller in size and a decision was made to not attempt another device implant.
 
Additional Manufacturer Narrative
An event of embolization noted roughly 5 weeks following the procedure was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2019, a 5-6mm amplatzer piccolo occluder was selected for implant in a (b)(6)kg patient was a pda (minimal diameter: 3 mm, length: 7.7 mm ¿ 9.3 mm, diameter at aortic end: 6.3 mm).The device was placed in the aortic disc intra-ductal with the pa disc extra-ductal and was released without difficulty.No post-procedure imaging was performed initially.A few weeks following the procedure, the device was observed to have embolized into the left pulmonary artery.The infant was reported to be asymptomatic and on (b)(6) 2019, the device was removed using a transcatheter snare.The pda was observed to be smaller in size and no replacement device was implanted.The patient is reported to have been discharged.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
AMPLATZER PICCOLO OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9077739
Report Number2135147-2019-00298
Device Sequence Number2547584
Product Code MAE
UDI-Device Identifier05415067031051
UDI-Public05415067031051
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number9-PDAP-05-06-L
Device Catalogue Number9-PDAP-05-06-L
Device Lot Number6857097
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age2 MO
Patient Weight3